MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 2 L; KNEE TIBIAL TRAY

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 2 L; KNEE TIBIAL TRAY
Catalog Number 02.07.1202L
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 06/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 17-jul-2023 lot 2248784: (b)(4) items manufactured and released on 12-apr-2023.Expiration date: 2028-03-25.No anomalies found related to the problem.To date, 24 items of the same lot have been sold without any similar reported event during the period of review.Additional device involved: batch review performed on 17-jul-2023 gmk-sphere 02.12.E0211fl tibial insert fixed sphere flex #2/11 mm l e-cross (k202022) lot 2243343: 30 items manufactured and released on 03-jan-2023.Expiration date: 2027-12-13.No anomalies found related to the problem.To date, 10 items of the same lot have been sold without any similar reported event during the period of review.
 
Event or Problem Description
During the primary knee surgery, when the surgeon was implanting the insert, it would not seat.The surgeon opted to use a mallet against the plastic poly.During this attempt to set the poly with the mallet, the tibia rotated distally and was kicked out from the keel which punctured the tibia resulting in a total fracture.The surgeon put a plate with nine screws as well as a 30 mm extension stem for the fracture.There was a 10-minute delay and the surgery was completed successfully.

Brand Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE 2 L
Common Device Name
KNEE TIBIAL TRAY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17387762
Report Number3005180920-2023-00566
Device Sequence Number15007735
Product Code JWH
UDI-Device Identifier07630030819865
UDI-Public07630030819865
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.07.1202L
Device Lot Number2248784
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Initial Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR
Patient SexFemale
Patient RaceWhite